Do not overlook acute isoniazid poisoning in children with status epilepticus


Caksen H., Odabas D., Erol M., Anlar O., Tuncer O., Atas B.

JOURNAL OF CHILD NEUROLOGY, cilt.18, ss.142-143, 2003 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 18 Konu: 2
  • Basım Tarihi: 2003
  • Doi Numarası: 10.1177/08830738030180021101
  • Dergi Adı: JOURNAL OF CHILD NEUROLOGY
  • Sayfa Sayıları: ss.142-143

Özet

A previously healthy 2-year-old girl was admitted with generalized convulsive status epilepticus. She was in a stupor and could respond only to painful stimuli. She also had severe metabolic acidosis. Although initial liver function tests were nor-Mal, they were found to be moderately high on the fifth day of admission; however, they dropped to their normal ranges on the twelfth day of admission. Initially, the patient was diagnosed as having idiopathic status epilepticus, and classic anticonvulsant agents, including diazepam, phenytoin, and then phenobarbital, were given. However, her seizures did not subside, and diazepam infusion was initiated. After initiation of diazepam infusion, the seizures were completely controlled. On the fourth day of admission, her parents said that she had accidentally received 20 tablets (a total dose of 2000 mg) of isoniazid just before admission to our hospital. Later, we injected 200 mg of pyridoxine intravenously. During follow-up, her general condition improved, and anticonvulsant agents were discontinued because an electroencephalogram was found to be normal. She was discharged from the hospital on the twelfth day of admission. At the fourth month of follow-up, she was seizure free. Because of this case, we would like to re-emphasize that acute isoniazid poisoning should also be considered in a child with unexplained status epilepticus.